Intravenous Immunoglobulin–Induced Pulmonary Embolism: It Is Time to Act!

    loading  Checking for direct PDF access through Ovid

Abstract

Pulmonary embolism (PE) is a common clinical problem affecting 600,000 patients per year in the United States. Although the diagnosis can be easily confirmed by imaging techniques, such as computed tomographic angiography of the chest, the identification of underlying mechanism leading to PE is important for appropriate duration of anticoagulation, and prevention of subsequent episodes. The differential diagnosis of underlying mechanism is broad and must include careful review of medication history. Drug-related thromboembolic disease can be easily missed and may have catastrophic consequences. The identification of the culprit drug is important for prevention of subsequent episodes and choosing appropriate duration of anticoagulation. We report a case of a middle-aged man who developed PE after administration of intravenous immunoglobulin.

Related Topics

    loading  Loading Related Articles